MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 6531
Medical Device Problem Codes Break (1069); Difficult to Advance (2920); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/07/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported a shaft break occurred: a percutaneous coronary intervention was being performed on a 75% stenosed, moderately calcified and moderately to severe tortuous lesion.A 12x3.00mm nc quantum apex balloon was difficult to track over the guidewire and the shaft of the balloon kinked.During pullback of the balloon the shaft fractured partly.The balloon was completely recovered and removed from the patient.The procedure was successfully completed with a different device without issue or patient injury.There were no adverse patient effects and the patient was stable.
 
Additional Manufacturer Narrative
Returned product consisted of an nc quantum apex balloon catheter.The shaft, hypotube, tip and balloon were microscopically and visually examined.There were numerous kinks.There was a complete separation at 79.1cm distal of the strain relief.There was contrast and blood in the inflation lumen.The balloon was loosely folded.The device was functionally tested with a.014 inch guidewire and no issues were detected.Inspection of the remainder of the device presented no other damage or irregularities.Product analysis confirmed the reported broken shaft as the hypotube was separated.
 
Event or Problem Description
It was reported a shaft break occurred.A percutaneous coronary intervention was being performed on a 75% stenosed, moderately calcified and moderately to severe tortuous lesion.A 12x3.00mm nc quantum apex balloon was difficult to track over the guidewire and the shaft of the balloon kinked.During pullback of the balloon the shaft fractured partly.The balloon was completely recovered and removed from the patient.The procedure was successfully completed with a different device without issue or patient injury.There were no adverse patient effects and the patient was stable.

Brand Name
NC QUANTUM APEX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10466386
Report Number2134265-2020-11950
Device Sequence Number11423716
Product Code LOX
UDI-Device Identifier08714729783268
UDI-Public08714729783268
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K121667
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/13/2023
Device Model Number6531
Device Catalogue Number6531
Device Lot Number0025509224
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/03/2020
Initial Date Received by Manufacturer 08/13/2020
Supplement Date Received by Manufacturer09/30/2020
Initial Report FDA Received Date08/28/2020
Supplement Report FDA Received Date10/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age46 YR